MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH,BIO-S-TAK,SM JNT; BONE FIXATION SCREW/PLATE

ARTHREX, INC. SUTR ANCH,BIO-S-TAK,SM JNT; BONE FIXATION SCREW/PLATE
Model Number SUTR ANCH,BIO-S-TAK,SM JNT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 10/17/2023, it was reported by an arthrex subsidiary employee via email that an ar-8934bnf small joint bio-suturetak anchor broke.All fragments were removed from inside the patient and the case was completed using another ar-8934bnf small joint bio-suturetak.This was discovered during a modified brostrom procedure on (b)(6) 2023.There was no case delay and additional anesthesia was not administered.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint is not confirmed.Visual evaluation identified that the driver was received without broken pieces of the bio-suturetak or suture.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
SUTR ANCH,BIO-S-TAK,SM JNT
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18129269
Report Number1220246-2023-08704
Device Sequence Number12419135
Product Code HWC
UDI-Device Identifier00888867050372
UDI-Public00888867050372
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberSUTR ANCH,BIO-S-TAK,SM JNT
Device Catalogue NumberAR-8934BNF
Device Lot Number15010977
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown